Hi bowhunter. Since you marked it conversational, just thought I would post the interaction checker results for you. If you and your doc feel this a good combo for you to take, then I hope it works well for you. Take care and hope you feel better soon!
oxycodone ↔ milnacipran
Applies to: Endocet (acetaminophen/oxycodone), Savella (milnacipran)
MONITOR: Coadministration of oxycodone with serotonin reuptake inhibitors has been associated with development of the serotonin syndrome. The mechanism of interaction is unknown. Unlike other analgesics such as phenylpiperidine opioids (e.g., meperidine) and tramadol, oxycodone is not known to possess serotonergic activity and has not previously been associated with the serotonin syndrome. The report describes a bone marrow transplant patient who developed severe tremors and visual hallucinations after he dramatically increased his dosage of oxycodone while on a stable dosage of sertraline and cyclosporine. Discontinuation of cyclosporine did not completely resolve his hallucinations and had no effect on the tremors after 72 hours, which led to consideration of a possible sertraline-oxycodone interaction. The patient's symptoms resolved after sertraline was withheld and cyproheptadine (a central serotonin antagonist) administered. Serotonin syndrome is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A and 2A receptors. Symptoms of the serotonin syndrome may include mental status changes such as irritability, altered consciousness, confusion, hallucinations, and coma; autonomic dysfunction such as tachycardia, hyperthermia, diaphoresis, shivering, blood pressure lability, and mydriasis; neuromuscular abnormalities such as hyperreflexia, myoclonus, tremor, rigidity, and ataxia; and gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, and diarrhea.
MANAGEMENT: Until more data are available, caution is advised if oxycodone is prescribed in combination with serotonin reuptake inhibitors, particularly in complicated patients such as transplant patients who are also receiving cyclosporine. Patients should be monitored for symptoms of the serotonin syndrome during treatment. Particular caution is advised when increasing the dosages of these agents. If serotonin syndrome develops or is suspected during the course of therapy, all serotonergic agents should be discontinued immediately and supportive care rendered as necessary. Moderately ill patients may also benefit from the administration of a serotonin antagonist (e.g., cyproheptadine, chlorpromazine). Severe cases should be managed under consultation with a toxicologist and may require sedation, neuromuscular paralysis, intubation, and mechanical ventilation in addition to the other measures. Patients should also be advised of potentially additive central nervous system effects from these agents and to avoid hazardous activities requiring complete mental alertness and motor coordination until they know how these agents affect them.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Dec 2011 • 4 answers
Posted 28 Feb 2013 • 1 answer
Posted 15 Apr 2013 • 2 answers
Posted 16 May 2014 • 4 answers
Posted 24 Jun 2014 • 3 answers